Alert archive / Hawaii / Flash Flood Warnings in 2008

Flash Flood Warning 27, NWS Honolulu, HI

December 13, 2008Kauai County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Dec 13, 2008, 2:03 AM HST for Kauai County, Hawaii. It was in force for 18 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 13, 2008, 2:03 AM HST (12:03 UTC)
Expired
Dec 13, 2008, 7:36 PM HST
In force
18 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Kauai County, HI

What was reported inside it

TimeReportWhereRemark
Dec 13, 2:36 AM HSTFLASH FLOODKapaa, HIHOUSE REPORTED TO BE FLOODED.
Dec 13, 3:37 AM HSTFLASH FLOOD1 E Hanalei, HIHANALEI BRIDGE CLOSED.
Dec 13, 4:26 AM HSTFLASH FLOODWaimea, HIWAIMEA VALLEY FLOODED. MENEHUNE ROAD IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 0.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2008-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2008-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WGHW50 PHFO 131203
FFWHFO
HIC007-131500-
/O.NEW.PHFO.FF.W.0027.081213T1203Z-081213T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
203 AM HST SAT DEC 13 2008

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF KAUAI IN KAUAI COUNTY

* UNTIL 500 AM HST

* AT 154 AM HST...RADAR INDICATES HEAVY RAINFALL MOVING ACROSS THE 
  ISLAND OF KAUAI...POSING AN IMMINENT THREAT OF FLOODING. THE 
  HANALEI RIVER GAGE SHOWS A RAPID RISE IN WATER LEVEL AND THE 
  RIVER IS EXPECTED TO FLOW OVER ITS BANKS. 

* THIS WARNING COVERS ALL COMMUNITIES ON KAUAI.

THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN
EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 500 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$
12 follow-up statements
180 
WGHW70 PHFO 131252
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
252 AM HST SAT DEC 13 2008

HIC007-131500-
/O.CON.PHFO.FF.W.0027.000000T0000Z-081213T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI IN KAUAI COUNTY-
252 AM HST SAT DEC 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 500 AM HST...

HEAVY RAIN CONTINUES TO AFFECT THE ISLAND OF KAUAI. THE RIVER GAGE 
ON THE SOUTH FORK OF THE WAILUA RIVER IS SHOWING A RAPID RISE OF 
WATER LEVEL. FLOODING HAS BEEN REPORTED IN THE KAPAA AREA. RADAR 
SHOWS ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS TO THE SOUTH OF 
KAUAI MOVING TO THE NORTH. 

ALL LOCATIONS ON KAUAI ARE INCLUDED IN THE WARNING.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 500 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$
832 
WGHW70 PHFO 131408
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
408 AM HST SAT DEC 13 2008

HIC007-131500-
/O.CON.PHFO.FF.W.0027.000000T0000Z-081213T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI IN KAUAI COUNTY-
408 AM HST SAT DEC 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 500 AM HST...

HEAVY RAINFALL CONTINUES ACROSS KAUAI AT THIS TIME. EMERGENCY 
MANAGERS REPORT THAT THE THE HANALEI BRIDGE IS CLOSED AND FLOODING 
IS OCCURRING IN KAPAA AND ON THE KOLOA BYPASS ROAD. RIVER GAGES 
INDICATE THAT BOTH THE NORTH FORK AND SOUTH FORKS OF THE WAILUA 
RIVER ARE RUNNING AT VERY HIGH LEVELS...AND THE RIVER GAGE ON THE 
MAKAWELI RIVER IS SHOWING A RAPID RISE OF WATER LEVEL. 

ALL LOCATIONS ON KAUAI ARE INCLUDED IN THE WARNING.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 500 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$
034 
WGHW50 PHFO 131449
FFWHFO
HIC007-131800-
/O.EXT.PHFO.FF.W.0027.000000T0000Z-081213T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
449 AM HST SAT DEC 13 2008

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF KAUAI IN KAUAI COUNTY

* UNTIL 800 AM HST

* AT 445 AM HST...RADAR SHOWED HEAVY RAIN CONTINUING ACROSS KAUAI. 
  EMERGENCY MANAGERS REPORT MAJOR FLOODING IN WAIMEA VALLEY WITH 
  DEEP WATER OVER MENEHUNE ROAD. FLOODING HAS ALSO BEEN REPORTED IN 
  KAPAA. THE HANALEI BRIDGE REMAINS CLOSED AND RIVER GAGES ON THE 
  WAILUA RIVER REMAIN AT VERY HIGH LEVELS. 

* ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 800 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$
BRENCHLEY
308 
WGHW70 PHFO 131647
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
647 AM HST SAT DEC 13 2008

HIC007-131800-
/O.CON.PHFO.FF.W.0027.000000T0000Z-081213T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI IN KAUAI COUNTY-
647 AM HST SAT DEC 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 800 AM HST...

HEAVY RAIN CONTINUES OVER PORTIONS KAUAI AND ESPECIALLY OVER THE 
BARKING SANDS...HANALEI AND WAINIHA AREAS.  THE HANALEI BRIDGE 
REMAINS CLOSED.  WAIMEA TOWN HAS SIGNIFICANT FLOODING AND MENEHUNE 
ROAD REMAINS IMPASSABLE.  STREAM AND RIVER LEVELS REMAIN HIGH ACROSS 
KAUAI.

ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 800 AM HST IF FLASH
FLOODING PERSISTS.



LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$
KODAMA
386 
WGHW50 PHFO 131754
FFWHFO
HIC007-132100-
/O.EXT.PHFO.FF.W.0027.000000T0000Z-081213T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
754 AM HST SAT DEC 13 2008

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF KAUAI IN KAUAI COUNTY

* UNTIL 1100 AM HST

* AT 743 AM HST...RADAR SHOWED HEAVY RAIN CONTINUING ACROSS KAUAI. 
  EMERGENCY MANAGERS REPORT MAJOR FLOODING IN WAIMEA VALLEY WITH 
  DEEP WATER OVER MENEHUNE ROAD. FLOODING HAS ALSO BEEN REPORTED IN 
  KAPAA. THE HANALEI BRIDGE REMAINS CLOSED AND RIVER GAGES ON THE 
  WAILUA AND MAKAWELI RIVERS REMAIN AT VERY HIGH LEVELS.

* ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP 
TERRAIN.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1100 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$
DEJESUS
487 
WGHW70 PHFO 131913
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
913 AM HST SAT DEC 13 2008

HIC007-132100-
/O.CON.PHFO.FF.W.0027.000000T0000Z-081213T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI IN KAUAI COUNTY-
913 AM HST SAT DEC 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 1100 AM HST...

HEAVY RAIN CONTINUES OVER PORTIONS KAUAI AND ESPECIALLY OVER THE 
BARKING SANDS...KEKAHA...WAIMEA...HANALEI AND WAINIHA AREAS.  THE 
HANALEI BRIDGE REMAINS CLOSED. WAIMEA TOWN HAS SIGNIFICANT FLOODING 
AND MENEHUNE ROAD REMAINS IMPASSABLE. STREAM AND RIVER LEVELS 
REMAIN HIGH ACROSS KAUAI. RAIN GAGES HAVE INDICATED RAINFALL RATES 
OF 1 TO 2 INCHES PER HOUR.

ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1100 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$
DEJESUS
505 
WGHW50 PHFO 132057
FFWHFO
HIC007-140000-
/O.EXT.PHFO.FF.W.0027.000000T0000Z-081214T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1057 AM HST SAT DEC 13 2008

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF KAUAI IN KAUAI COUNTY

* UNTIL 200 PM HST

* AT 1049 AM HST...HEAVY RAIN CONTINUES OVER PORTIONS KAUAI AND 
  ESPECIALLY OVER THE KEKAHA...WAIMEA...KOLOA...LIHUE...HANALEI AND 
  WAINIHA AREAS. THE HANALEI BRIDGE REMAINS CLOSED. WAIMEA TOWN HAS 
  SIGNIFICANT FLOODING AND MENEHUNE ROAD REMAINS IMPASSABLE AS WELL 
  AS A LANDSLIDE ACROSS ANINI ROAD. STREAM AND RIVER LEVELS REMAIN 
  HIGH ACROSS KAUAI. RAIN GAGES HAVE INDICATED RAINFALL RATES OF 1 
  TO 2 INCHES PER HOUR. 

* ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 200 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$
DEJESUS
404 
WGHW70 PHFO 132210
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1210 PM HST SAT DEC 13 2008

HIC007-140000-
/O.CON.PHFO.FF.W.0027.000000T0000Z-081214T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI IN KAUAI COUNTY-
1210 PM HST SAT DEC 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 200 PM HST...

HEAVY RAINS CONTINUE TO MOVE OVER KAUAI AT THIS TIME. THE HEAVIEST 
RAINS ARE OCCURRING ALONG THE SOUTH AND SOUTHEAST COASTS OF THE 
ISLAND...ESPECIALLY OVER BARKING SANDS...KEKAHA...WAIMEA... 
KOLOA...LIHUE...HANALEI AND WAINIHA. THE HANALEI BRIDGE REMAINS 
CLOSED. WAIMEA TOWN HAS SIGNIFICANT FLOODING AND MENEHUNE ROAD 
REMAINS IMPASSABLE AS WELL AS A LANDSLIDE ACROSS ANINI ROAD JUST 
EAST OF PRINCEVILLE. STREAM AND RIVER LEVELS REMAIN HIGH ACROSS 
KAUAI. RAIN GAGES HAVE INDICATED RAINFALL RATES OF 1 TO 2 INCHES PER 
HOUR WITH RADAR ESTIMATES OF 2 TO 4 INCHES PER HOUR.

ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 200 PM HST IF FLASH
FLOODING PERSISTS.

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$
DEJESUS
851 
WGHW50 PHFO 132353
FFWHFO
HIC007-140300-
/O.EXT.PHFO.FF.W.0027.000000T0000Z-081214T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
153 PM HST SAT DEC 13 2008

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF KAUAI IN KAUAI COUNTY

* UNTIL 500 PM HST

* AT 145 PM HST...HEAVY RAIN CONTINUES OVER PORTIONS KAUAI AND 
  ESPECIALLY OVER THE BARKING SANDS...KEKAHA...WAIMEA...KOLOA 
  HANALEI AND WAINIHA AREAS. THE HANALEI BRIDGE REMAINS CLOSED. 
  WAIMEA TOWN HAS SIGNIFICANT FLOODING AND MENEHUNE ROAD REMAINS 
  IMPASSABLE AS WELL AS A LANDSLIDE ACROSS ANINI ROAD. STREAM AND 
  RIVER LEVELS STILL REMAIN ELEVATED ACROSS KAUAI. 

* ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 500 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$
DEJESUS
066 
WGHW70 PHFO 140029
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
229 PM HST SAT DEC 13 2008

HIC007-140300-
/O.CON.PHFO.FF.W.0027.000000T0000Z-081214T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI IN KAUAI COUNTY-
229 PM HST SAT DEC 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 500 PM HST...

STEADY MODERATE TO HEAVY RAINS CONTINUE TO FALL OVER KAUAI AT THIS 
TIME. RAIN GAUGES AND RADAR CONTINUE TO INDICATE HOURLY RAINFALL 
RATES AS HIGH AS 1 TO 3 INCHES PER HOUR. STREAM AND RIVER LEVELS 
ALSO REMAIN ELEVATED THE ISLAND AS WELL. THE HANALEI BRIDGE REMAINS 
CLOSED. WAIMEA TOWN HAS SIGNIFICANT FLOODING AND MENEHUNE ROAD 
REMAINS IMPASSABLE AS WELL AS A LANDSLIDE ACROSS ANINI ROAD JUST 
EAST OF PRINCEVILLE.

ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 500 PM HST IF FLASH
FLOODING PERSISTS.

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$
DEJESUS
383 
WGHW50 PHFO 140253
FFWHFO
HIC007-140600-
/O.EXT.PHFO.FF.W.0027.000000T0000Z-081214T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
453 PM HST SAT DEC 13 2008

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF KAUAI IN KAUAI COUNTY

* UNTIL 800 PM HST

* AT 442 PM HST...ALTHOUGH PERISISTENT MODERATE TO HEAVY RAIN HAS 
  CEASED TEMPORARILY...RIVERS AND STREAMS CONTINUE AT ELEVATED 
  LEVELS ACROSS THE ISLAND. RADAR AND SATELLITE INDICATE MORE HEAVY 
  RAIN SOUTH OF THE AREA MOVING TOWARDS THE NORTH. THIS AREA OF  
  RAIN WILL LIKELY REACH THE ISLAND AROUND 630 PM HST. 

* ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 800 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$
DEJESUS
778 
WGHW70 PHFO 140536
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
736 PM HST SAT DEC 13 2008

HIC007-140543-
/O.CAN.PHFO.FF.W.0027.000000T0000Z-081214T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI IN KAUAI COUNTY-
736 PM HST SAT DEC 13 2008

...FLASH FLOOD WARNING FOR KAUAI IS CANCELLED...

RAIN HAS EASED OVER KAUAI SO THE FLASH FLOOD WARNING IS CANCELLED. 
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT IN CASE 
ADDITIONAL HEAVY SHOWERS DEVELOP.

LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979

$$

R BALLARD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 8:35 PM HST, 5 hours 28 minutes earlier.

Area forecast discussion, Dec 12, 8:35 PM HST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
835 PM HST FRI DEC 12 2008

.SYNOPSIS...
A SLOW MOVING UPPER LEVEL TROUGH WEST OF KAUAI WILL MAINTAIN A MOIST
AND UNSTABLE AIR MASS ACROSS THE STATE THROUGH THE WEEKEND AND INTO
THE FIRST HALF OF NEXT WEEK. HEAVY RAINFALL IS POSSIBLE THIS
WEEKEND...MAINLY ACROSS KAUAI AND OAHU.

&&

.DISCUSSION...
THE MAIN FEATURE RESPONSIBLE FOR THE UNSETTLED WEATHER ACROSS HAWAII
CONTINUES TO ROTATE NEAR 40N169W...OR ABOUT 1500 MILES NORTH
NORTHWEST OF HONOLULU. THE AXIS OF THE UPPER TROUGH EXTENDS FROM THE
CENTER OF THE LOW TO ABOUT 15N170W. WHILE THE LOW MOVES VERY SLOWLY
OFF TO THE NORTH...IT WILL CONTINUE TO PLAY A ROLE IN ISLAND WEATHER
THROUGH THE WEEKEND.

EARLY THIS EVENING...CONVECTION HAS FLARED UP SOUTHWEST OF OAHU AND
KAUAI. ON WATER VAPOR IMAGERY...A SHORTWAVE ROTATING AROUND THE BASE
OF THE THE MAIN UPPER TROUGH WHICH HELPED TO INVIGORATE THESE
SHOWERS AND EMBEDDED THUNDERSTORMS. WHILE THE WESTERN END OF THE
ISLAND CHAIN REMAINS IN THE CONVERGENT AND MOIST SOUTHERLY
FLOW...EPISODES OF HEAVY RAIN AND THE POTENTIAL FOR FLOODING WILL
REMAIN POSSIBLE THROUGH THE WEEKEND OVER NIIHAU...KAUAI AND OAHU.

FORECAST MODELS APPEAR TO BE IN FAIRLY GOOD AGREEMENT ON A LARGE
SCALE...AS THEY FEATURE THE PARENT LOW MOVING SLOWLY NORTH ON
SATURDAY AND THEN SLOWLY TRACKS THE LOW EASTWARD INTO THE EARLY PART
OF NEXT WEEK. IN ADDITION...THE MODELS ARE ALSO SHOWING A SURFACE
LOW DEVELOPING ALONG THE TROUGH WEST OF KAUAI ON SATURDAY WHICH WILL
SUPPORT ADDITIONAL CONVECTION AROUND THE WESTERN END OF THE STATE
THROUGH THE WEEKEND. AS THE LOW IS FORECAST TO SLOWLY LIFT NORTH
AND SHIFT EASTWARD SUNDAY NIGHT...SHOWER ACTIVITY ACTIVITY MAY BE
SPREADING TO MAUI COUNTY AND PARTS OF THE BIG ISLAND AS WELL.
DETAILS WITH THIS ARE HARD TO PIN DOWN RIGHT NOW AS IT IS THE FINER
DETAILS THE THE MODELS HAVE DIFFICULTY WITH SUCH AS TIMING...TRACK
AND INTENSITY. WITH THE CONTINUAL MOIST AIRMASS FEEDING INTO THE
CONVERGENT SOUTHERLY FLOW...AND THE ALREADY SATURATED GROUNDS...THE
THREAT FOR FLOODING REMAINS A POSSIBILITY. AT THE MOMENT...THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT FOR KAUAI...NIIHAU...AND OAHU
THROUGH SATURDAY AFTERNOON.

FORECAST MODELS CONTINUE TO SHOW PERSISTENT TROUGHING WEST OF THE
STATE THROUGH NEXT WEEK AND MAINTAINS A MOIST SOUTH TO SOUTHEASTERLY
FLOW ACROSS THE ISLANDS. THIS COULD LEAD TO ANOTHER WET WEEK AHEAD
BUT WILL HOLD OFF ON LEANING THIS WAY UNTIL SUBSEQUENT MODEL RUNS
GET A BETTER HANDLE ON THIS POTENTIAL SCENARIO.

&&

.MARINE...
THE HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI AND
NIIHAU AND NORTH FACING SHORES OF OAHU CONTINUES TONIGHT. THE SWELL
AT BUOY 51001 HAS MAINTAINED AT ADVISORY LEVELS SIGNS OF DROPPING.
WAVEWATCH III MODEL GUIDANCE SHOWS A SIMILAR TREND...WITH THE SWELL
STEADY THROUGH MUCH OF THE NIGHT BEFORE BEGINNING TO SLOWLY
SUBSIDE.

THE SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT AS WELL. THE
COMBINATION OF THE NORTHWEST SWELL AND WIND WAVES NEAR THE ISLANDS
WILL CREATE COMBINED SEAS OF 10 FEET.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NIIHAU-KAUAI-
OAHU.

HIGH SURF ADVISORY UNTIL 6 AM HST SATURDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU.

SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS.

&&

ELAU

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 5:26 PM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Dec 12, 5:49 PM HSTFlash Flood WarningHFOHonolulu3 hr
Dec 12, 7:28 PM HSTFlash Flood WarningHFOHonolulu107 min
Dec 12, 10:22 PM HSTMarine Weather StatementHFO6 hr
Dec 13, 12:30 AM HSTAreal Flood AdvisoryHFOKauai3 hr
Dec 13, 4:20 AM HSTMarine Weather StatementHFO7 hr
Dec 13, 7:02 AM HSTSmall Craft AdvisoryHFO21 hr
Dec 13, 12:22 PM HSTMarine Weather StatementHFO12 hr
Dec 13, 12:24 PM HSTSpecial Marine WarningHFO43 min
Dec 13, 12:40 PM HSTSpecial Marine WarningHFO35 min
Dec 13, 12:41 PM HSTTornado WarningHFOKauai34 min
Dec 13, 1:27 PM HSTAreal Flood AdvisoryHFOHonolulu3 hr

Nearby

Flash Flood Warnings in Hawaii, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.